Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: DOES THIS MAKE SCENTS??

Posted by medlib on October 20, 2000, at 2:04:23

In reply to Re: DOES THIS MAKE SCENTS?? medlib, posted by Sharon J. on October 19, 2000, at 23:11:09

Sharon--

First, drug companies will never admit that any symptom patients have while taking their drug is *caused* by that drug. Second, almost any physical symptom (Sx) you can think of has happened to someone while taking a given drug. Drug co.s are required to report it all; that's why all the tables and estimates of incidence. The URL below will take you directly to the "Side Effects and Adverse Reactions" section of RxList's report on topiramate, the generic name of Topamax. Scroll down (past all the tables) to the "Adverse events occuring during all clinical trials" section and you will find parosmia listed under "Special Senses" (near the bottom). Sorry it wouldn't hyperlink--you'll have to copy/paste.

http://www.rxlist.com/cgi/generic2/topiram_ad.htm

RxList is a good site for drug reference. The complete report on a drug is found under its generic name, and it is organized into sections (tabs at the top of the page under RxList name). The search page for drugs is at:
www.rxlist.com/interact.htm

Personally, I think it's far more likely that the hyperosmia you experienced was part of a migraine-like syndrome, possibly triggered by extreme stress. So your docs are quite likely right--Topamax probably is not involved. The fact that your hyperosmia resolved as suddenly as it occurred certainly suggests that. (I hadn't seen your follow-up post before I posted.)

As anyone here can tell you, taking psych meds is a crap shoot that requires great patience, tolerance, and willingness to experiment with oneself. We wouldn't do it if the alternative wasn't unendurable. There are no guaranties, and this site's motto is YMMV--Your Mileage May Vary.

More about migraine headaches and hyperosmia can be found at:
http://www.continuingeducation.com/pharmacy/migraine/classification.html

More about the olfactory system and the brain can be found at:
http://faculty.washington.edu/chudler/chems.html

Well wishes--medlib


> Boy, there is a very interesting mix here.... medications, possible virus, awareness of big-time hurts and fears from my past...and now all this new info about Topomax shown as causing *parosmia* and the brain/olfactory nerve interaction with mood and emotion... I didn't know this stuff! Knowledge about my brain, my body, medications and how they interact is very, very important to me, as is my continuing to work to gain insight into myself and changing my old patterns of doing to new ones. That's all I know is I feel better today, and it would really be great to learn anything else I can that anyone is willing offer so I can do whatever it takes to make sure that I NEVER have an experience like this one again. To: "medlib": Can you please tell me where I can find that info in print that you listed about Topomax and parosmia? (I feel really angry that my care givers kept saying that none of this has to do with Topomax!) Knowledge empowers me, and what I don't know, just MIGHT hurt me!!!
>
> Oops. Gotta slow down a bit. Breathe....
>
> Thanks so much for all that each of you has offered through your messages. And, if anyone else wants to add their two "scents" in (sorry for the pun) I welcome it.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:medlib thread:46666
URL: http://www.dr-bob.org/babble/20001012/msgs/46845.html